MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO STR MTP PLT,SHT,TI, STRL; BONE FIXATION PLATE

ARTHREX, INC. LO-PRO STR MTP PLT,SHT,TI, STRL; BONE FIXATION PLATE
Model Number LO-PRO STR MTP PLT,SHT,TI, STRL
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a metatarso-phalangeal (mtp) joint fusion surgery the box for the chosen plate was opened and the implant inside wasn¿t the correct one.The outer box was mtp straight, short, ar-8944-ps, lot 11073397.Implant inside was mtp contoured short right ar-8944cr-ps, kit 13922763.The box was sealed at the product label end, but the sellotape seal at the other end was broken.Another ar-8944-ps from the loan kit was used to complete the procedure.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Event description: it was reported that during a metatarso-phalangeal (mtp) joint fusion surgery the box for the chosen plate was opened and the implant inside wasn¿t the correct one.The outer box was mtp straight, short, ar-8944-ps, lot 11073397.Implant inside was mtp contoured short right ar-8944cr-ps, kit 13922763.The box was sealed at the product label end, but the sellotape seal at the other end was broken.The reported event was confirmed as the visual evaluation revealed that the sent items fitting the error description.The outer white packaging shows ar-8944-ps / 11073397 and the inner sterile packaging shows ar-8944cr-ps / 13922763 (see evaluation picture 2 + 3).Also the sellotape seal is torn open (see evaluation picture 5).Further the plate in the sterile packaging is has a different lot number (12839881) than the sterile packaging (13922763) - (see evaluation picture 3 + 4).The most likely cause for the reported failure can be attributed to a manufacturing issue; (packaging/handling).

Brand Name
LO-PRO STR MTP PLT,SHT,TI, STRL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19563407
Report Number1220246-2024-06023
Device Sequence Number7545034
Product Code HRS
UDI-Device Identifier00888867204065
UDI-Public00888867204065
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberLO-PRO STR MTP PLT,SHT,TI, STRL
Device Catalogue NumberAR-8944-PS
Device Lot Number11073397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown